MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL, GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, STRAIGHT 45 CM, 6F

CONTRACT MEDICAL INTERNATIONAL, GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, STRAIGHT 45 CM, 6F
Model Number FG-06551-001A
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Edema (1820); Hemostasis (1895); Numbness (2415); Blood Loss (2597); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The dhr review of the complaint lot 654478 and related subassembly lots 654394, 658166, 656669, 656670 and 653512 was performed and there was found no deviation which could contribute to the reported incident.The device passed all 100% in process inspection and aql based inspections.The manufacturer informed manufacturing operators and qc inspectors about the complaint.No remedial actions were initiated at the time of the initial report, since the exact root cause was not determined yet.Since at the beginning limited information was provided by the customer to the manufacturer, an additional questions were raised by the manufacturer, which should help during investigation.It seems, based on the information regarding the incident received so far that the device was used in contradiction with the intended use of the device, described in the ifu.The indications in the ifu says following: "the fortress introducer sheath system is intended to provide access and to facilitate percutaneous introduction of guide wires, catheters and other device into the femoral, popliteal and infrapopliteal arteries while maintaining haemostasis during diagnostic and interventional procedures." it was confirmed by the customer, that an area of the treatment was the anterior interventicular artery.The access point was the radial.Since the device got broken, there was no functional valve which could stop the bleeding.
 
Event or Problem Description
Event description provided by customer representative: "the fortress 6f intriducer broke outside the patient during withdrawal.As it was bleeding a lot the arteria had to be clamped.Then it was tried to remove the introducer sheath again but the fortress broke inside the patient again.Therefore the patient had to be send to another hospital for emergency." event detailed description according biotronik complaint notification form id: (b)(4)."via radial artery.The fortress 6f introducer (45cm) broke outside the patient at withdrawal.Arteria was spasme-associated.So the withdrawal was difficult, but it happens often.As the valva was out of order, it was bleeding a lot.The physician needed to clamp the arteria.He tried again to remove the introducer but it broke again inside the patient.The patient has been hospitalized in another hospital in emergency.Today the patient suffers from an edema in the forearm and paresthesia also in the forearm.The patient is still at hospital.".
 
Additional Manufacturer Narrative
The dhr review of the complaint lot 654478 and related subassembly lots 654394, 658166, 656669, 656670 and 653512 was performed and there was found no deviation which could contribute to the reported incident.The device passed all 100% in process inspection and aql based inspections.The manufacturer informed manufacturing operators and qc inspectors about the complaint.Since the complaint device was not available, no sample evaluation can be done.It was confirmed, based on the all provided information regarding the incident received from the customer, that the device was used in contradiction with the intended use of the device, described in the ifu.The indications in the ifu says following: "the fortress introducer sheath system is intended to provide access and to facilitate percutaneous introduction of guide wires, catheters and other device into the femoral, popliteal and infrapopliteal arteries while maintaining haemostasis during diagnostic and interventional procedures." based on the information provided by the customer, the device was used for coronary angiography and coronary angioplasty.

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, STRAIGHT 45 CM, 6F
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL, GMBH
lauensteiner strasse 37
dresden, germany 01277
GM  01277
MDR Report Key9443137
Report Number3003637635-2019-00005
Device Sequence Number16696304
Product Code DYB
UDI-Device Identifier04251244500078
UDI-Public04251244500078
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberFG-06551-001A
Device Catalogue Number386594
Device Lot Number654478
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;